EDP Sciences
Free access
Volume 414, Number 2, February I 2004
Page(s) L17 - L20
Section Letters
DOI http://dx.doi.org/10.1051/0004-6361:20031740

A&A 414, L17-L20 (2004)
DOI: 10.1051/0004-6361:20031740


Theoretical instability strips for $\delta$ Scuti and $\gamma$ Doradus stars

M.-A. Dupret1, A. Grigahcène1, R. Garrido1, M. Gabriel2 and R. Scuflaire2

1  Instituto de Astrofísica de Andalucía-CSIC, Apartado 3004, 18080 Granada, Spain
2  Institut d'Astrophysique et de Géophysique de l'Université de Liè ge, Belgium

(Received 13 October 2003 / Accepted 11 December 2003)

New theoretical instability strips for $\delta$ Sct and $\gamma$ Dor stars are presented. These results have been obtained taking into account the perturbation of the convective flux following the treatment of Gabriel (1996). For the first time, the red edge of the  $\delta$ Sct instability strip for non-radial modes is obtained. The influence of this time-dependent convection (TDC) on the driving of the  $\gamma$ Dor gravity modes is investigated. The results obtained for different values of the mixing-length parameter $\alpha$ are compared for the  $\gamma$ Dor models. A good agreement with observations is found for models with  $\alpha$ between  1.8 and  2.0.

Key words: stars: oscillations -- stars: interiors -- stars: variables: general

© ESO 2004